Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 95, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 27, 2011, 7:29 PM EDT for Halifax County, Pittsylvania County, City of Danville, Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 7:29 PM EDT (23:29 UTC)
- Expired
- Apr 27, 2011, 8:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 90 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:56 PM EDT | HAIL 0.5 | 2 Sw Blairs, VA | |
| Apr 27, 7:56 PM EDT | HAIL 0.75 | 2 N Westover Hills, VA | |
| Apr 27, 8:02 PM EDT | HAIL 0.5 | Blairs, VA | |
| Apr 27, 8:04 PM EDT | HAIL 1 | 3 Ene Blairs, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 6:15 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
270 WUUS51 KRNK 272329 SVRRNK NCC033-157-VAC083-143-590-280015- /O.NEW.KRNK.SV.W.0095.110427T2329Z-110428T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 729 PM EDT WED APR 27 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 815 PM EDT. * AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAWSONVILLE...OR 6 MILES NORTHEAST OF REIDSVILLE...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LAWSONVILLE... RUFFIN... MAYFIELD... PELHAM... DANVILLE CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3676 7940 3661 7912 3631 7955 3640 7973 TIME...MOT...LOC 2330Z 221DEG 28KT 3644 7958 $$ 16
1 follow-up statement
837 WWUS51 KRNK 272355 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 755 PM EDT WED APR 27 2011 NCC033-157-VAC083-280005- /O.CAN.KRNK.SV.W.0095.000000T0000Z-110428T0015Z/ CASWELL NC-ROCKINGHAM NC-HALIFAX VA- 755 PM EDT WED APR 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HALIFAX... NORTHEASTERN ROCKINGHAM AND NORTHWESTERN CASWELL COUNTIES IS CANCELLED... PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3676 7940 3667 7923 3654 7939 3655 7960 TIME...MOT...LOC 2355Z 226DEG 30KT 3660 7945 $$ VAC143-590-280015- /O.CON.KRNK.SV.W.0095.000000T0000Z-110428T0015Z/ PITTSYLVANIA VA-CITY OF DANVILLE VA- 755 PM EDT WED APR 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR THE CITY OF DANVILLE... SOUTHERN PITTSYLVANIA COUNTY... AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTOVER HILLS...OR NEAR DANVILLE CITY...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... WESTOVER HILLS... BLAIRS... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3676 7940 3667 7923 3654 7939 3655 7960 TIME...MOT...LOC 2355Z 226DEG 30KT 3660 7945 $$ 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:10 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 27, 7:10 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 710 PM EDT WED APR 27 2011 .SYNOPSIS... A MOIST SOUTHERLY FLOW OF AIR WILL PERSIST ACROSS THE REGION THIS EVENING AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THIS SLOW MOVING FRONT WILL CROSS THE MID ATLANTIC REGION LATE TONIGHT INTO THURSDAY MORNING. COOLER HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /THROUGH THURSDAY NIGHT/... TORNADO WATCH 240 IS BEING EXPANDED TO INCLUDE THE REMAINDER OF OF OUR FORECAST AREA MINUS THE TWO COUNTIES IN TORNADO WATCH 239. PREVIOUS DISCUSSION... UPDATE TO INCREASE CHANCES OF SHOWERS AND STORMS EAST OF THE BLUE RIDGE THIS EVENING. COVERAGE BASED UPON CURRENT LOCATION ON KFCX RADAR AND EXPECTED TRENDS THROUGH THE EVENING. HAVE ALSO TWEAKED HOURLY TEMPERATURE...DEW POINT AND WIND GRIDS THROUGH THE NEXT FEW HOURS. TEXT ZFP PRODUCT WILL NOW REFLECT TORNADO WATCH FOR TAZEWELL AND SMYTH COUNTIES. THE VIGOROUS STORM SYSTEM THAT HAS BEEN HAMMERING THE SOUTHERN MISSISSIPPI VALLEY THE LAST FEW DAYS WILL HEAD TO THE EAST COAST TONIGHT AND THURSDAY. THE TIMING OF THE SQUALL LINE PASSING OVER THE AREA IS AS FOLLOWS...BLUEFIELD/RICHLANDS 11P-03A...GREENBRIER/NEW RIVER VALLEY SOUTH INTO THE NORTH CAROLINA HIGHLANDS 01A-05A. THIS LINE MAY SLOW DOWN AS IT MOVES TO THE BLUE RIDGE BETWEEN 04A-8A THURSDAY...THEN TRACKS TO THE FOOTHILLS (5A-8A) AND EVENTUALLY THE PIEDMONT (6A-10A). BY 1PM THURSDAY...THIS LINE OF SHOWERS WILL BE EXITING RNK CWA. AFTERNOON CONVECTION HAS HELPED DECREASE INSTABILITIES AND REMOVE SOME STORM ENERGY FROM THE AREA. LIKELY TO SEE A LULL IN CONVECTION INTO THIS EVENING. STARTING THIS EVENING THE SQUALL LINE WITH BOW ECHOES SHOULD PRODUCE WIDESPREAD WIND DAMAGE. LARGE HAIL AND TORNADOES ARE POSSIBLE WITH ANY ROTATING STORM. PWATS 1.00-1.25 TO PRODUCE HEAVY DOWNPOURS OVERNIGHT AND INTO THURSDAY MORNING. LOCALIZE FLASH FLOODING ALWAYS A THREAT. WIDESPREAD FLASH FLOODING IS POSSIBLE IF SQUALL LINE BECOMES ALMOST STATIONARY. AT THIS POINT THINK LINE WILL BE MOVING FAIRLY QUICKLY TO NOT ISSUE FLASH FLOOD WATCH. PRESSURE RISES BEHIND THE FRONT WILL BE STRONG WITH BREEZY AND GUSTY CONDITIONS. SATURATED GROUND AND GUSTY POST-FRONTAL WINDS COULD DOWN TREES/POWER LINES FROM NON-THUNDERSTORM WINDS. TEMPERATURES AGAIN WILL BE MUGGY UNTIL THE FRONT PASSES TO THE EAST THURSDAY AFTERNOON. SEASONAL TEMPERATURES AND DRIER CONDITION EXPECTED THURSDAY AFTERNOON. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... LONG WAVE TROF MOVES EAST OF THE FORECAST AREA BY LATE FRIDAY. HAVE DEEP NORTHWEST FLOW ON THURSDAY NIGHT AND FRIDAY AND ENOUGH LOW LEVEL MOISTURE TO KEEP A CHANCE OF SHOWERS IN THE WESTERN UPSLOPE AREAS THROUGH FRIDAY. 500 MB HEIGHTS START RISING ON FRIDAY NIGHT AND SATURDAY. AT THE SURFACE HIGH PRESSURE WILL BE CENTERED OVER VIRGINIA AND NORTH CAROLINA BY SATURDAY MORNING. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... UPPER RODGE CONTINUES INTO THE SOUTHEAST UNITED STATES ON SATURDAY NIGHT AND SUNDAY. THE SURFACE HIGH MOVES OFFSHORE SATURDAY NIGHT AND SUNDAY WITH DEEP SOUTHWEST WINDS DEVELOPING BY MONDAY. MODELS ARE DIFFERENT WITH THE TIMING AND INTENSITY OF THE NEXT APPROACHING TROF WITH THE OPERATIONAL ECMWF SHOWING A CLOSED 500MB LOW AND THE OPERATIONAL GFS BEING FASTER THAN MOST OF THE OTHER GUIDANCE. HPC GUIDANCE IS A COMPROMISE BETWEEN THE TWO AND HAVE WEIGHTED HEAVILY TOWARD HPC GRIDS FOR THE EXTENDED. THIS PUTS THE BEST PROBABILITY ON RAIN ON MONDAY NIGHT AND TUESDAY. WILL KEEP WEDNESDAY BEHIND THE FRONT DRY. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... A LINE OF CONVECTION FORMED DURING THE MORNING AND IS ALONG A LINE FROM LWB-ROA-GSO AT 18Z/1P WED. THIS LINE WILL MOVE TO THE NORTHEAST THROUGH EARLY THIS AFTERNOON AND BE IN THE VICINITY OF LYH/DAN BETWEEN 19Z-21Z/3P-5P WED. ALONG THIS LINE A FEW CELLS MAY BECOME SEVERE WITH GUSTY WINDS UP TO 40KTS. TONIGHT INTO THURSDAY THE SURFACE COLD FRONT WILL CROSS THE AREA WITH A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS. LOW LEVEL JET IS PROGGED TO INCREASE TO 50 TO 60 KTS AT 850 MB JUST IN ADVANCE OF THE FRONT. TIMING OF JUST HOW FAST THE LINE OF CONVECTION WILL MOVE THROUGH THE REGION WITH A CONSENSUS OF JUST AFTER MIDNIGHT KBLF/KLWB TO THE EARLY MORNING HOURS KBCB/KROA TO AROUND DAYBREAK OR SLIGHTLY LATER OUT EAST. THEREFORE INCLUDED A PREVAILING TSRA MENTION AT ALL BUT THE EASTERN SITES WHERE THE STORMS MAY SLOW ENOUGH TO KEEP THEM JUST TO THE WEST THRU THE END OF THE TAF PERIOD. HOWEVER INCLUDING A VCSH/CB MENTION FOR KLYH/KDAN FOR LATE TONIGHT IN CASE TIMING IS A BIT FASTER. THE LINE OF SHRA/TSRA MAY NOT EXIT THE EAST UNTIL MID MORNING THU FOLLOWED BY HIGH PRESSURE ACROSS THE AREA THURSDAY AFTERNOON INTO FRIDAY. HOWEVER WITH THE PARENT UPPER TROUGH STILL OVERHEAD...LOOKING AT VFR CONDITIONS WITH ISOLATED TO SCATTERED STEEP LAPSE RATE SHOWERS. HIGH PRESSURE AND HIGHER HEIGHTS SHOULD FINALLY ENSURE OVERALL VFR CONDITIONS FOR THE WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-009-010. NC...NONE. WV...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042. && SYNOPSIS...JH NEAR TERM...DS/RCS SHORT TERM...AMS LONG TERM...AMS AVIATION...RCS
Hazardous weather outlook, Apr 27, 3:37 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 337 PM EDT WED APR 27 2011 NCZ003-004-019-020-VAZ032>035-043-281945- SURRY-STOKES-WILKES-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- 337 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001-002-018-VAZ011>018-022-WVZ043>045-281945- ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ROANOKE-SUMMERS-MONROE-GREENBRIER- 337 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ007-009-010-WVZ042-281945- TAZEWELL-SMYTH-BLAND-MERCER- 337 PM EDT WED APR 27 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ005-006-VAZ044>047-058-059-281945- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 337 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE EXITING THE AREA THURSDAY MORNING WITH POTENTIAL FOR DAMAGING WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ019-020-023-024-281945- ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE- 337 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. RCS
In the hours before
Special weather statement, Apr 27, 5:30 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 530 PM EDT WED APR 27 2011 VAZ058-059-272200- CHARLOTTE VA-HALIFAX VA- 530 PM EDT WED APR 27 2011 ...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX COUNTIES... AT 526 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HALIFAX... MOVING NORTHEAST AT 35 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR MT LAUREL AROUND 540 PM...SAXE AROUND 555 PM AND CHARLOTTE COURT HOUSE AROUND 600 PM. LAT...LON 3714 7880 3700 7854 3669 7888 3678 7904 16
Special weather statement, Apr 27, 5:39 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT WED APR 27 2011
VAZ035-044>046-272230-
AMHERST VA-APPOMATTOX VA-CAMPBELL VA-PITTSYLVANIA VA-
539 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...APPOMATTOX...CAMPBELL
AND PITTSYLVANIA COUNTIES...
AT 535 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 4 MILES NORTHEAST
OF HURT...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR RUSTBURG...AND LYNCHBURG AIRPORT AROUND 555
PM...BOCOCK AROUND 600 PM...CONCORD AROUND 605 PM...SPOUT SPRING
AROUND 610 PM...STONEWALL...AND APPOMATTOX AROUND 615 PM...OAKVILLE
AND AND APPOMATTOX NATIONAL HISTORIC PARK AROUND 620 PM.
LAT...LON 3703 7927 3712 7941 3716 7938 3756 7898
3741 7875
16Special weather statement, Apr 27, 5:41 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 541 PM EDT WED APR 27 2011 VAZ044-272215- PITTSYLVANIA VA- 541 PM EDT WED APR 27 2011 ...A STRONG THUNDERSTORM WILL AFFECT PITTSYLVANIA COUNTY... AT 539 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF CALLANDS...MOVING NORTHEAST AT 40 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CLIMAX AROUND 600 PM. LAT...LON 3697 7948 3693 7934 3665 7957 3668 7966 16
Local storm report, Apr 27, 6:42 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL RIDGEWAY 36.58N 79.87W
04/27/2011 E1.00 INCH HENRY VA PUBLIC
&&
EVENT NUMBER RNK1100136
WERTLocal storm report, Apr 27, 6:45 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL CONCORD 37.35N 78.98W
04/27/2011 E1.25 INCH CAMPBELL VA PUBLIC
&&
EVENT NUMBER RNK1100137
WERTLocal storm report, Apr 27, 7:06 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL AXTON 36.67N 79.72W
04/27/2011 E1.75 INCH HENRY VA LAW ENFORCEMENT
&&
EVENT NUMBER RNK1100138
WERTThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:37 AM EDT | Wind Advisory | RNK | Bland, Smyth, Tazewell | 20 hr |
| Apr 27, 1:27 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 63 min |
| Apr 27, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania, City of Martinsville | 38 min |
| Apr 27, 2:30 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 45 min |
| Apr 27, 3:06 PM EDT | Special Weather Statement | RNK | Nelson | 24 min |
| Apr 27, 3:36 PM EDT | Special Weather Statement | RNK | Buckingham | 24 min |
| Apr 27, 4:49 PM EDT | Special Weather Statement | RNK | Pittsylvania | 41 min |
| Apr 27, 4:56 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania | 49 min |
| Apr 27, 5:22 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 53 min |
| Apr 27, 5:24 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham, Charlotte | 35 min |
| Apr 27, 5:30 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 30 min |
| Apr 27, 5:39 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 51 min |
| Apr 27, 5:41 PM EDT | Special Weather Statement | RNK | Pittsylvania | 34 min |
| Apr 27, 5:46 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 34 min |
| Apr 27, 5:53 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 37 min |
| Apr 27, 6:05 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 40 min |
| Apr 27, 6:09 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania, City of Martinsville | 36 min |
| Apr 27, 6:30 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 60 min |
| Apr 27, 6:30 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania | 30 min |
| Apr 27, 6:39 PM EDT | Tornado Warning | RNK | Pittsylvania | 51 min |
| Apr 27, 6:57 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 29 min |
| Apr 27, 6:59 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania | 46 min |
| Apr 27, 7:24 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 51 min |
| Apr 27, 7:35 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania | 40 min |
| Apr 27, 7:44 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 46 min |
| Apr 27, 6:07 PM EDT | Tornado Warning | RNK | Rockingham, Stokes | 23 min |
| Apr 27, 6:55 PM EDT | Tornado Warning | RNK | Rockingham | 50 min |
| Apr 27, 7:08 PM EDT | Tornado Warning | RNK | Rockingham, Stokes | 37 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.